PTU-associated Vasculitis in a Girl With Turner Syndrome and Graves' DiseaseHardy, Olga T. MD*; Smolinski, Kara N. PhD, MD†; Yan, Albert C. MD‡; Grimberg, Adda MD§Pediatric Emergency Care: January 2006 - Volume 22 - Issue 1 - p 52-54 doi: 10.1097/01.pec.0000195763.42941.9f Illustrative Cases Buy SDC Abstract Author InformationAuthors Article MetricsMetrics Abstract: Palpable purpura is a concerning clinical finding in pediatric patients and can have many causes, including infectious and autoimmune processes. A rare cause, drug-induced vasculitis, may result from the production of antineutrophil cytoplasmic antibodies (ANCAs) in response to a medication. We report a girl with Turner syndrome and Graves' disease who presented with palpable purpuric lesions. The diagnosis of propylthiouracil (PTU)-associated vasculitis was made by observation of consistent clinical features, the detection of elevated ANA and ANCA in the blood, and the observed clinical resolution of symptoms following withdrawal of PTU. Subsequent treatment of persistent hyperthyroidism with radioablation did not result in an exacerbation of the vasculitis, a complication described in prior case reports. *Division of Endocrinology and Diabetes, The Children's Hospital of Philadelphia; †Department of Dermatology, University of Pennsylvania School of Medicine; ‡Department of Pediatrics and Dermatology, Section of Pediatric Dermatology §Department of Pediatrics, Division of Endocrinology and Diabetes, The Children's Hospital of Philadelphia, University of Pennsylvania School of Medicine, Philadelphia, PA. Address correspondence and reprint requests to Adda Grimberg, MD, Division of Endocrinology, The Children's Hospital of Philadelphia, Room 802, 3615 Civic Center Boulevard, Philadelphia, PA 19104-4318. E-mail: firstname.lastname@example.org. © 2006 Lippincott Williams & Wilkins, Inc.